Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John Dauns
Title: A concrete approach to division rings
Additional book information: Research and Education in Mathematics, Vol. 2, Heldermann, Verlag, Berlin, 1982, xx + 417 pp., $78.00. ISBN 3-8853-8202-4.

Author: P. X. Draxl
Title: Skew fields
Additional book information: London Mathematical Society Lecture Note Series 81, Cambridge University Press, New York, 1982, 182 pp., $19.95. ISBN 0-5212-7274-2.

References [Enhancements On Off] (What's this?)

  • [ART] S. A. Amitsur, L. Rowen and J. P. Tignol, Division algebras degree 4 and 8 with involution, Israel J. Math. 33 (1979), 133-148. MR 571249
  • [AS] S. A. Amitsur and D. Saltman, Generic abelian crossed products and p-algebras, J. Algebra 51 (1978), 76-87. MR 491789
  • [A] M. Artin, Brauer-Severi varieties, Brauer Groups in Ring Theory and Algebraic Geometry (Oystaeyen and Vershoren, eds.), Lecture Notes in Math., vol. 917, Springer-Verlag, 1982. MR 657430
  • [FS] B. Fein and M. Schacher, Brauer groups of rational function fields over global fields, Le Groupe de Brauer (M. Kervaire, ed.), Lecture Notes in Math., vol. 844, Springer-Verlag, New York, 1981. MR 611865
  • [F] E. Formanek, The center of the ring of 4 X 4 generic matrices, J. Algebra 62 (1980), 304-320. MR 563230
  • [J] N. Jacobson, P. I. algebras, Lecture Notes in Math., vol. 441, Springer-Verlag, 1975. MR 369421
  • [MS] A. S. Merkuriev and A. A. Suslin, K cohomology of Severi Brauer varieties and norm residue homeomorphism, preprint, 1981.
  • [M1] A. S. Merkuriev, On Brauer groups of fields, preprint 1983. MR 733345
  • [M2] A. S. Merkuriev, The Brauer group of fields, preprint, 1982.
  • [Mi] J. Milnor, Algebraic K-theory, Princeton Univ. Press, Princeton, N. J., 1971. MR 349811
  • [P] C. Procesi, Rings with polynomial identity, Dekker, New York, 1973. MR 366968
  • [Ri] L. Risman, Cyclic algebras, complete fields, and crossed products, Israel J. Math. 28, 113-128. MR 457412
  • [Rl] L. Rowen, Cyclic division algebras, Israel J. Math. 41 (1982), 213-234. MR 657857
  • [R2] L. Rowen, Polynomial identities in ring theory, Academic Press, 1980. MR 576061
  • [RS] L. H. Rowen and D. Saltman, Dihedral algebras are cyclic, Proc. Amer. Math. Soc. 84 (1982). MR 637160
  • [S1] D. Saltman, Noncrossed product p algebras and Galois p extensions, J. Algebra 52 (1978), 302-314. MR 480640
  • [S2] D. Saltman, Noncrossed products of small exponent, Proc. Amer. Math. Soc. 68 (1978), 165-168. MR 476794
  • [S3] D. Saltman, Retract rational fields and cyclic Galois extensions, Israel J. Math. (to appear). MR 738167
  • [Sc] W. Scharlau, Zur existence von Involutionen auf einfachen Algebren, Math. Z. 145 (1975), 29-32. MR 393115

Review Information:

Reviewer: David J. Saltman
Journal: Bull. Amer. Math. Soc. 11 (1984), 214-221
DOI: https://doi.org/10.1090/S0273-0979-1984-15274-1
American Mathematical Society